Strange period

I was just wondering if anyone has had a similar situation or can ease my mind a bit.

I've been taking the pill (microgynon) for about 8 years now and have got used to the pattern my period takes whilst on it. I take my last pill on a Sunday period starts lade Monday or early Tuesday and is finished by the Friday. This has been the same for the whole time whilst on the pill.

Only this week I took my last pill on Sunday (as usual) and by Wednesday I still hadn't started my period. Then yesterday (Thursday) I had a small amount of dark brown discharge (like I usually do before my period starts), but no actually bleeding. I have had a small amount of this dark 'spotting' throughout yesterday and now (Friday) it seems to have almost completely stopped, without me having what I would consider a 'proper period'

My questions are:

1) Is it normal for something like this to happen? (I know being on the pill can change you periods, but after so many years I thought my body had sorted itself out??)

2) Are there things (other than pregnancy) that could cause this?

3) Is it likely that the pill could have suddenly stopped working?

Thanks

1 Reply

oldestnewest
  • Hi Nemi

    Menstrual periods can and often will vary whether or not you are on the pill. As this is a one-off, it suggests there is nothing you need to worry about. The pill is still working as it should.

    khandersuk

You may also like...